Alert archive / Iowa / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 176, NWS Des Moines, IA

June 17, 20147 counties in Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Jun 17, 2014, 1:57 AM CDT for 7 counties in Iowa. It was in force for 63 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 17, 2014, 1:57 AM CDT (06:57 UTC)
Expired
Jun 17, 2014, 3:00 AM CDT
In force
63 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Jasper County, IA, Lucas County, IA, Mahaska County, IA, Marion County, IA, Monroe County, IA, Poweshiek County, IA, Wapello County, IA

The radar

The Des Moines radar (KDMX), 96 km from the middle of the area, began a volume at 07:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 17, 1:58 AM CDTTSTM WND GST 62Nne Monroe, IA58 TO 65 MPH. SEVERAL SMALL TREE LIMBS DOWN. MOVED HEAVY PATIO FURNITURE 3 TO 5 FEET.
Jun 17, 2:00 AM CDTTSTM WND GST 623 Wnw Lake Red Rock, IARLRI4 - LAKE RED ROCK BRIDGE
Jun 17, 2:30 AM CDTTSTM WND DMG1 S Oskaloosa, IALARGE TREE...ROUGHLY 8 INCHES IN DIAMETER...SNAPPED. DELAYED REPORT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 16, 9:56 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 7.0 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2014-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2074 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2014-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 78 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2074 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
1135 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
78 m²/s²
0-3 km storm-relative helicity
122 m²/s²
Significant tornado parameter
0.8
Supercell composite
5.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

899 
WUUS53 KDMX 170657
SVRDMX
IAC099-117-123-125-135-157-179-170800-
/O.NEW.KDMX.SV.W.0176.140617T0657Z-140617T0800Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
157 AM CDT TUE JUN 17 2014

THE NATIONAL WEATHER SERVICE IN DES MOINES  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MARION COUNTY IN SOUTH CENTRAL IOWA...
  MAHASKA COUNTY IN SOUTH CENTRAL IOWA...
  NORTHEASTERN LUCAS COUNTY IN SOUTH CENTRAL IOWA...
  SOUTHEASTERN JASPER COUNTY IN CENTRAL IOWA...
  MONROE COUNTY IN SOUTH CENTRAL IOWA...
  SOUTHERN POWESHIEK COUNTY IN CENTRAL IOWA...
  WESTERN WAPELLO COUNTY IN SOUTHEAST IOWA...

* UNTIL 300 AM CDT

* AT 157 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 6 MILES SOUTH OF ROCK CREEK LAKE TO 4 MILES SOUTH OF
  KNOXVILLE TO 5 MILES SOUTH OF MELCHER-DALLAS...MOVING EAST AT 55
  MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...TRAINED WEATHER SPOTTERS. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  NEWTON...OSKALOOSA...PELLA...GRINNELL...KNOXVILLE...ALBIA...
  MONTEZUMA...MONROE...NEW SHARON...MELCHER-DALLAS...EDDYVILLE...LAKE
  RED ROCK...KNOXVILLE RACEWAY...OTTUMWA INDUSTRIAL AIRPORT...IOWA
  SPEEDWAY...SULLY...FREMONT...LOVILIA...BEACON AND UNIVERSITY PARK.

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 168 AND 192.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4151 9230 4151 9241 4116 9240 4090 9263
      4116 9333 4124 9333 4171 9299 4168 9230
TIME...MOT...LOC 0657Z 278DEG 48KT 4165 9283 4125 9310 4115 9328 

HAIL...<.75IN
WIND...60MPH

$$

DONAVON
3 follow-up statements
499 
WWUS53 KDMX 170723
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
223 AM CDT TUE JUN 17 2014

IAC099-117-123-125-135-157-179-170800-
/O.CON.KDMX.SV.W.0176.000000T0000Z-140617T0800Z/
MARION IA-MAHASKA IA-LUCAS IA-JASPER IA-MONROE IA-POWESHIEK IA-
WAPELLO IA-
223 AM CDT TUE JUN 17 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 AM CDT
FOR SOUTHEASTERN MARION...MAHASKA...EASTERN LUCAS...SOUTHEASTERN
JASPER...MONROE...SOUTHERN POWESHIEK AND WESTERN WAPELLO COUNTIES...

AT 223 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES EAST OF MONTEZUMA TO 3 MILES NORTHWEST OF
EDDYVILLE TO 5 MILES NORTH OF ALBIA...MOVING EAST AT 55 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...TRAINED WEATHER SPOTTERS. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
OSKALOOSA...PELLA...ALBIA...MONTEZUMA...NEW SHARON...EDDYVILLE...
OTTUMWA INDUSTRIAL AIRPORT...FREMONT...LOVILIA...BEACON...UNIVERSITY
PARK...BUSSEY...LYNNVILLE...BLAKESBURG...DEEP RIVER...HARVEY...BARNES
CITY...ROSE HILL...KIRKVILLE AND LEIGHTON.

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 185 AND 194.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4151 9230 4151 9241 4116 9240 4090 9263
      4109 9315 4170 9268 4168 9230
TIME...MOT...LOC 0723Z 278DEG 48KT 4160 9238 4120 9265 4110 9283 

HAIL...<.75IN
WIND...60MPH

$$

DONAVON
109 
WWUS53 KDMX 170736
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
236 AM CDT TUE JUN 17 2014

IAC099-117-170744-
/O.CAN.KDMX.SV.W.0176.000000T0000Z-140617T0800Z/
LUCAS IA-JASPER IA-

236 AM CDT TUE JUN 17 2014

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN LUCAS AND SOUTHEASTERN
JASPER COUNTIES IS CANCELLED... STORMS HAVE MOVED OUT OF THE WARNED 
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT
TUESDAY MORNING FOR  IOWA.

LAT...LON 4151 9230 4151 9241 4116 9240 4090 9263
      4105 9302 4131 9270 4169 9261 4168 9230
TIME...MOT...LOC 0734Z 278DEG 48KT 4157 9220 4117 9247 4107 9265 

$$

IAC123-125-135-157-179-170800-
/O.CON.KDMX.SV.W.0176.000000T0000Z-140617T0800Z/
MARION IA-MAHASKA IA-MONROE IA-POWESHIEK IA-WAPELLO IA-
236 AM CDT TUE JUN 17 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 AM CDT
FOR SOUTHEASTERN MARION...MAHASKA...NORTHEASTERN MONROE...
SOUTHEASTERN POWESHIEK AND WESTERN WAPELLO COUNTIES...

AT 234 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR MILLERSBURG TO 4 MILES NORTH OF OTTUMWA
INDUSTRIAL AIRPORT TO 6 MILES SOUTH OF EDDYVILLE...MOVING EAST AT 55
MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...TRAINED WEATHER SPOTTERS. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
OSKALOOSA...ALBIA...MONTEZUMA...NEW SHARON...EDDYVILLE...OTTUMWA
INDUSTRIAL AIRPORT...FREMONT...LOVILIA...BEACON...UNIVERSITY PARK...
BLAKESBURG...DEEP RIVER...BARNES CITY...ROSE HILL...KIRKVILLE...
CHILLICOTHE...KEOMAH VILLAGE...GUERNSEY...ALBIA MUNICIPAL AIRPORT AND
OSKALOOSA MUNICIPAL AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4151 9230 4151 9241 4116 9240 4090 9263
      4105 9302 4131 9270 4169 9261 4168 9230
TIME...MOT...LOC 0734Z 278DEG 48KT 4157 9220 4117 9247 4107 9265 

HAIL...<.75IN
WIND...60MPH

$$

DONAVON
483 
WWUS53 KDMX 170746
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
246 AM CDT TUE JUN 17 2014

IAC123-125-135-157-179-170755-
/O.CAN.KDMX.SV.W.0176.000000T0000Z-140617T0800Z/
MARION IA-MAHASKA IA-MONROE IA-POWESHIEK IA-WAPELLO IA-
246 AM CDT TUE JUN 17 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MARION...
MAHASKA...NORTHEASTERN MONROE...SOUTHEASTERN POWESHIEK AND WESTERN
WAPELLO COUNTIES IS CANCELLED...
    
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT
TUESDAY MORNING FOR  IOWA.

LAT...LON 4151 9230 4151 9241 4116 9240 4090 9263
      4105 9302 4131 9270 4169 9261 4168 9230
TIME...MOT...LOC 0743Z 278DEG 48KT 4155 9203 4115 9230 4105 9248 

$$

DONAVON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 11:42 PM CDT, 2 hours 15 minutes earlier.

Area forecast discussion, Jun 16, 11:42 PM CDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
1142 PM CDT MON JUN 16 2014

.SHORT TERM /TONIGHT/...
ISSUED AT 317 PM CDT MON JUN 16 2014

WARM FRONT...THOUGH DIFFUSE...EXTENDS FROM EAST CENTRAL NEBRASKA
INTO SE IA.  THAT LINES UP FAIRLY CLOSE WITH THE CONVECTION
ARES AND THE MOISTURE GRADIENT AT H8 AND WITH THE
PWAT...THOUGH EACH OF THOSE AREA A BIT FARTHER NORTHEAST.  VERY
UNSTABLE AIRMASS WITH LI'S TO -12 AND CAPE ABOVE 6000 J/KG.
WITH THE STRONG SHEAR IN PLACE...SEVERE WEATHER WILL BE EASY TO
DEVELOP.  WILL EXTEND THE TOR WATCH FOR SEVERAL COUNTIES
SHORTLY.  ALSO GO WITH A FFA U.S. HIGHWAY 30 ON NORTH TONIGHT
WITH POTENTIAL FOR SIGNIFICANT RAINFALL I AREAS WHERE THE PAST
FEW DAYS HAVE BEEN QUITE WET.

.LONG TERM /TUESDAY THROUGH MONDAY/...
ISSUED AT 317 PM CDT MON JUN 16 2014

SOUTHWEST FLOW PATTERN REMAINS IN PLACE THROUGH MUCH OF THE WEEK AS
THE UPPER LEVEL TROUGH SLOWLY MEANDERS FROM THE PACIFIC NORTHWEST
EASTWARD INTO THE NORTHERN PLAINS BY THURSDAY INTO FRIDAY. THIS WILL
ALLOW FOR A CONTINUED PUSH OF WARM AIR AND MOISTURE INTO THE STATE
OVER THE NEXT FEW DAYS...WITH ENERGY LIFTING OUT OF THE WESTERN US
TROUGH AND THROUGH THE REGION WHICH SHOULD ALLOW FOR INTERMITTENT
CHANCES OF THUNDERSTORMS THROUGH THE WEEK. INITIALLY TUESDAY PUSH OF
MUCH WARMER AIR SHOULD KEEP THE AREA CAPPED ALOFT DURING THE DAYTIME
HOURS...WITH EXPECTED DEVELOPMENT ACROSS SOUTHERN MINNESOTA ON THE
EDGE OF THE CAP. THIS ACTIVITY IS EXPECTED TO DIVE SOUTHEASTWARD
THROUGH THE NORTHERN/EASTERN CWA TUESDAY NIGHT. SFC TROUGH
ASSOCIATED WITH THE WESTERN US UPPER TROUGH TO PUSH EASTWARD AND
APPROACH THE WESTERN CWA LATE WEDNESDAY INTO THURSDAY...BRINGING THE
NEXT CHANCE FOR MORE WIDESPREAD THUNDERSTORMS. EXTENDED MODELS BRING
THE COOL FRONTAL BOUNDARY THROUGH THE AREA THURSDAY...WITH WEAK
CYCLONIC FLOW ALOFT INTO FRIDAY WHICH MAY RESULT IN SOME LINGERING
CHANCES FOR THUNDERSTORMS WITH THE BULK OF THE ACTIVITY EXPECTED
LATE WEDNESDAY INTO THURSDAY. PATTERN REMAINS A BIT MORE MUDDLED
INTO THE WEEKEND WITH A FRONTAL BOUNDARY STALLED OVER THE AREA AND
WEAK CYCLONIC FLOW ALOFT. OTHERWISE UPPER RIDGING TO BUILD INTO THE
CENTRAL US FOR EARLY NEXT WEEK WHICH LOOKS TO LEND TOWARD A DRIER
FORECAST AGAIN INTO THE BEGINNING OF THE WORK WEEK.

&&

.AVIATION...17/06Z
ISSUED AT 1144 PM CDT MON JUN 16 2014

STORMS ARE STILL STRONG AND ONGOING BETWEEN THE HIGHWAY 20 AND I-80
CORRIDOR...BEING FED BY A LOW LEVEL JET.  THE STORMS WILL CONTINUE
TO SLOWLY SINK TO THE SOUTH AND EAST.  SFC WINDS WILL BE A MESS WITH
AN EASTERLY FLOW AT 20G40KTS AHEAD OF STORMS SWITCHING TO THE SOUTH
JUST AHEAD OF STORMS THEN SWITCHING TO THE NORTHWEST AFTER STORMS
PASS AT 30G45KTS BEFORE SETTLING BACK TO THE SOUTHEAST.  AFT 12Z
WINDS WILL AGAIN BE SOUTHERLY AT 10G20KTS.  MVFR CIGS ARE LIKELY
WITH STORMS WHILE LOCAL IFR CIGS ARE POSSIBLE AFTER STORMS PASS.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...

FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH TUESDAY
MORNING FOR BLACK HAWK-BREMER-BUTLER-CALHOUN-CERRO GORDO-EMMET-
FRANKLIN-GRUNDY-HAMILTON-HANCOCK-HARDIN-HUMBOLDT-KOSSUTH-PALO
ALTO-POCAHONTAS-SAC-WEBSTER-WINNEBAGO-WORTH-WRIGHT.

&&

SHORT TERM...MS JUN 14
LONG TERM...BEERENDS
AVIATION...FAB
Hazardous weather outlook, Jun 16, 3:33 PM CDT, 10 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
333 PM CDT MON JUN 16 2014

IAZ004>007-015>017-023>028-033>039-171000-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-
333 PM CDT MON JUN 16 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA. PLEASE REFER TO
THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES
FOR FURTHER DETAILS.

SEVERE THUNDERSTORMS ARE EXPECTED TO SPREAD ACROSS THE AREA THIS
EVENING INTO TONIGHT. VERY LARGE HAIL TO THE SIZE OF BASEBALLS...A
FEW TORNADOES AND DAMAGING WINDS ARE THE MAIN SEVERE THREATS
ACROSS THE AREA. HEAVY RAINFALL IS POSSIBLE WITH INTENSE RAINFALL
RATES EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ADDITIONAL ROUNDS OF THUNDERSTORMS ARE POSSIBLE THROUGH THE
REMAINDER OF THE PERIOD WITH THE HIGHEST CHANCES TUESDAY NIGHT AND
AGAIN WEDNESDAY NIGHT THROUGH THURSDAY NIGHT. LOCALLY HEAVY RAIN
AND A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH THE
PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY THIS EVENING INTO TONIGHT.

IAZ070>075-081>086-092>097-171000-
CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-
MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
333 PM CDT MON JUN 16 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA THIS EVENING INTO
TONIGHT. LARGE HAIL...AN ISOLATED TORNADO AND DAMAGING WINDS ARE
THE MAIN SEVERE THREATS. HEAVY RAINFALL IS POSSIBLE WITH THE
STORMS AS WELL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ADDITIONAL ROUNDS OF THUNDERSTORMS ARE POSSIBLE THROUGH THE
REMAINDER OF THE PERIOD WITH THE HIGHEST CHANCES WEDNESDAY NIGHT
THROUGH THURSDAY NIGHT. LOCALLY HEAVY RAIN AND A FEW SEVERE
THUNDERSTORMS WILL BE POSSIBLE THROUGH THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE POSSIBLE TONIGHT.

IAZ044>050-057>062-171000-
CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-
DALLAS-POLK-JASPER-POWESHIEK-
333 PM CDT MON JUN 16 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE EXPECTED TO DEVELOP/SPREAD ACROSS THE AREA THIS
EVENING INTO TONIGHT. VERY LARGE HAIL TO THE SIZE OF BASEBALLS...A
FEW TORNADOES AND DAMAGING WINDS ARE THE MAIN SEVERE THREATS
ACROSS THE AREA. HEAVY RAINFALL IS POSSIBLE WITH THE STORMS AS
WELL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ADDITIONAL ROUNDS OF THUNDERSTORMS ARE POSSIBLE THROUGH THE
REMAINDER OF THE PERIOD WITH THE HIGHEST CHANCES WEDNESDAY NIGHT
THROUGH THURSDAY NIGHT. LOCALLY HEAVY RAIN AND A FEW SEVERE
THUNDERSTORMS WILL BE POSSIBLE THROUGH THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE LIKELY THIS EVENING INTO TONIGHT.

MJB

In the hours before

Local storm report, Jun 17, 1:25 AM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
125 AM CDT TUE JUN 17 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0119 AM     TSTM WND GST     4 WNW DES MOINES        41.60N 93.69W
06/17/2014  M74 MPH          POLK               IA   PUBLIC

            MEASURED 74 MPH AND DIME SIZE HAIL AT ANKENY GOLF COURSE

&&

KOTENBERG
Local storm report, Jun 17, 1:30 AM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
130 AM CDT TUE JUN 17 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0114 AM     TSTM WND GST     POLK CITY               41.77N 93.72W
06/17/2014  E75.00 MPH       POLK               IA   PUBLIC

            70 TO 80 MPH. VIA SOCIAL MEDIA

0119 AM     TSTM WND GST     5 NW ANKENY AIRPORT     41.75N 93.62W
06/17/2014  E65.00 MPH       POLK               IA   TRAINED SPOTTER

            60 TO 70 MPH

0121 AM     TSTM WND GST     1 E URBANDALE           41.64N 93.72W
06/17/2014  M62.00 MPH       POLK               IA   TRAINED SPOTTER

0121 AM     TSTM WND GST     1 ESE ANKENY AIRPORT    41.68N 93.55W
06/17/2014  M66.00 MPH       POLK               IA   AWOS

&&

PODRAZIK
Local storm report, Jun 17, 1:36 AM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
136 AM CDT TUE JUN 17 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1042 AM     FLASH FLOOD      FORT DODGE              42.51N 94.18W
06/16/2014                   WEBSTER            IA   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTED SEVERAL CARS STALLED THROUGHOUT
            TOWN AS WATER IN SOME LOCATIONS WAS ABOUT 2 TO 3 FEET
            DEEP

&&

KOTENBERG
Local storm report, Jun 17, 1:41 AM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
141 AM CDT TUE JUN 17 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0103 AM     TSTM WND DMG     DALLAS CENTER           41.68N 93.98W
06/17/2014                   DALLAS             IA   FIRE DEPT/RESCUE

            TEN TO TWELVE INCH DIAMETER TREE DOWN AS WELL AS TWO
            TELEPHONE POLES.

&&

CCOGIL
Local storm report, Jun 17, 1:48 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
148 AM CDT TUE JUN 17 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0127 AM     TSTM WND DMG     ALTOONA                 41.65N 93.48W
06/17/2014                   POLK               IA   TRAINED SPOTTER

            ONE AND HALF FOOT DIAMETER TREE DOWNED.

&&

CCOGIL
Local storm report, Jun 17, 1:54 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
154 AM CDT TUE JUN 17 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0119 AM     TSTM WND GST     1 NE ANKENY             41.74N 93.59W
06/17/2014  M59.00 MPH       POLK               IA   TRAINED SPOTTER

            VIA SOCIAL MEDIA

0119 AM     TSTM WND GST     5 ESE ANKENY AIRPORT    41.65N 93.48W
06/17/2014  E75.00 MPH       POLK               IA   TRAINED SPOTTER

            70 TO 80 MPH WINDS. VIA SOCIAL MEDIA

0125 AM     TSTM WND GST     2 WNW DES MOINES        41.59N 93.65W
06/17/2014  E65.00 MPH       POLK               IA   TRAINED SPOTTER

0130 AM     TSTM WND GST     3 SE ANKENY AIRPORT     41.66N 93.52W
06/17/2014  M66.00 MPH       POLK               IA   MESONET

&&

PODRAZIK

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 7:10 PM CDTSevere Thunderstorm WarningDMXHancock, Humboldt, Kossuth, Palo Alto, Pocahontas, Wright50 min
Jun 16, 7:12 PM CDTFlash Flood WarningDMXHumboldt, Pocahontas9 hr
Jun 16, 7:15 PM CDTTornado WarningDMXButler, Franklin30 min
Jun 16, 7:20 PM CDTSevere Thunderstorm WarningDMXButler55 min
Jun 16, 7:25 PM CDTTornado Warning Tornado observedDMXPalo Alto, Pocahontas35 min
Jun 16, 7:35 PM CDTTornado WarningDMXButler, Franklin40 min
Jun 16, 7:45 PM CDTSevere Thunderstorm WarningDMXHamilton, Humboldt, Webster, Wright45 min
Jun 16, 7:46 PM CDTSevere Thunderstorm WarningDMXBremer, Butler, Franklin, Grundy, Hardin59 min
Jun 16, 7:53 PM CDTTornado WarningDMXBlack Hawk, Bremer, Butler37 min
Jun 16, 7:54 PM CDTFlash Flood WarningDMXButler, Franklin, Grundy, Hardin3 hr
Jun 16, 8:04 PM CDTSevere Thunderstorm WarningDMXBlack Hawk, Bremer, Grundy56 min
Jun 16, 8:15 PM CDTSevere Thunderstorm WarningDMXHamilton, Hardin, Marshall, Story45 min
Jun 16, 8:16 PM CDTTornado WarningDMXBlack Hawk, Bremer29 min
Jun 16, 8:19 PM CDTRiver Flood WarningDMXEmmet19 days
Jun 16, 8:19 PM CDTSevere Thunderstorm WarningDMXBlack Hawk, Grundy, Hardin, Marshall, Tama41 min
Jun 16, 8:22 PM CDTTornado Warning Tornado observedDMXBremer23 min
Jun 16, 8:33 PM CDTFlash Flood WarningDMXGrundy, Hamilton, Hardin, Webster, Wright3 hr
Jun 16, 8:45 PM CDTSevere Thunderstorm WarningDMXBlack Hawk, Grundy, Marshall, Tama45 min
Jun 16, 8:46 PM CDTTornado WarningDMXTama29 min
Jun 16, 8:59 PM CDTSevere Thunderstorm WarningDMXBlack Hawk, Bremer, Grundy61 min
Jun 16, 9:06 PM CDTSpecial Weather StatementDMXMarshall39 min
Jun 16, 9:25 PM CDTRiver Flood WarningDMXHumboldt12 days
Jun 16, 9:26 PM CDTSevere Thunderstorm WarningDMXTama19 min
Jun 16, 9:41 PM CDTSevere Thunderstorm WarningDMXCalhoun, Humboldt, Pocahontas, Webster34 min
Jun 16, 11:34 PM CDTSevere Thunderstorm WarningDMXBoone, Story56 min
Jun 16, 11:40 PM CDTFlash Flood WarningDMXGrundy, Hamilton, Hardin, Webster, Wright6 hr
Jun 16, 11:42 PM CDTSevere Thunderstorm WarningDMXCalhoun, Carroll, Crawford, Sac63 min
Jun 17, 12:01 AM CDTSevere Thunderstorm WarningDMXAudubon, Boone, Dallas, Greene, Guthrie44 min
Jun 17, 12:38 AM CDTSevere Thunderstorm WarningDMXBoone, Dallas, Guthrie, Madison, Polk, Story and 1 more52 min
Jun 17, 12:57 AM CDTSevere Thunderstorm WarningDMXBoone, Dallas, Polk33 min
Jun 17, 1:21 AM CDTSevere Thunderstorm WarningDMXJasper, Marion, Polk, Warren39 min
Jun 17, 1:24 AM CDTSevere Thunderstorm WarningDMXClarke, Lucas, Madison, Warren51 min
Jun 17, 2:41 AM CDTRiver Flood WarningDMXPalo Alto, Pocahontas11 days
Jun 17, 11:06 AM CDTRiver Flood WarningDMXWebster9 days
Jun 17, 3:59 PM CDTFlash Flood WatchDMXBlack Hawk, Bremer, Butler, Calhoun, Cerro Gordo, Emmet and 17 more15 hr

Nearby

Severe Thunderstorm Warnings in Iowa, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.